Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 22, 2021, 1:29 PM CDT for 5 counties in Texas; Eddy County, New Mexico. It took effect at Jun 23, 2021, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2021, 1:29 PM CDT (18:29 UTC)
- In effect from
- Jun 23, 2021, 1:00 PM CDT
- Expired
- Jun 23, 2021, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
735 WWUS74 KMAF 221829 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 129 PM CDT Tue Jun 22 2021 NMZ027-028-TXZ271-273-275-277-278-231100- /O.NEW.KMAF.HT.Y.0009.210623T1800Z-210624T0200Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe and Delaware Mountains-Eastern Culberson County- Chinati Mountains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Fort Davis, and Alpine 129 PM CDT Tue Jun 22 2021 /1229 PM MDT Tue Jun 22 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ WEDNESDAY... * WHAT...Temperatures of 95 or greater in the mountains with 105 or more expected in the plains. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County and Eddy County Plains. In Texas, Guadalupe and Delaware Mountains in Texas and Davis Mountains Foothills, Eastern Culberson County, and Chinati and Davis Mountains. * WHEN...From 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
703 WWUS74 KMAF 230755 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 255 AM CDT Wed Jun 23 2021 NMZ027-028-TXZ271-273-275-277-278-240200- /O.CON.KMAF.HT.Y.0009.210623T1800Z-210624T0200Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Guadalupe and Delaware Mountains-Eastern Culberson County- Chinati Mountains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Guadalupe Mountains NP, Pine Springs, Fort Davis, and Alpine 255 AM CDT Wed Jun 23 2021 /155 AM MDT Wed Jun 23 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... * WHAT...Temperatures 95 to 99 in the mountains and 100 to 107 in the plains expected. * WHERE...In New Mexico, Eddy County Plains and Guadalupe Mountains of Eddy County. In Texas, Eastern Culberson County, Guadalupe and Delaware Mountains in Texas and Davis Mountains Foothills, and Davis and Chinati Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/ this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 22, 12:49 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 22, 12:49 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1249 PM CDT Tue Jun 22 2021 ...New AVIATION... .AVIATION... (18Z TAFS) Issued at 1247 PM CDT Tue Jun 22 2021 VFR has returned to the region and should remain that way through the forecast period. Light SE winds will become elevated after sunset at MAF, FST, PEQ due to a stout LLJ. && .SHORT TERM... (Today and tonight) Issued at 315 AM CDT Tue Jun 22 2021 Latest mesoanalysis shows the cold front has crossed the river into old Mexico, taking earlier convection with it. MRMS/FFMP estimates 5-6" of rainfall fell invof US-385 south of Fort Stockton, and the Pecos could see a minor bump or two as a result over the next day or so. Otherwise, a sfc ridge will move off to the ENE today, allowing sfc flow to veer back to SE by late morning. In the meantime, stratus has developed behind the front, and will retard heating/mixing through the morning hours. This, easterly flow, and wet soils will allow for one more day of below-normal temperatures for most of the CWA, especially east, which will stay in stratus the longest. Isolated convection will be possible this afternoon Davis Mtns, and some cells off the Sacramentos may drift into the northern Guadalupes. Tonight, return flow will bring Gulf moisture back into the area, and convection is forecast to develop in Sonora and move north into wrn NM, for isolated chances on our western fringes. Anvil debris/high cloud is forecast to move in from the west, and should keep overnight mins considerably higher than tonight's. Wednesday, the heat returns as thicknesses increase under the ridge, w/temps soaring back to well-above normal. A heat advisory or two may be needed for the higher elevations, but we'll evaluate this tonight. Isolated convection will again be possible in the Davis Mtns. && .LONG TERM... (Wednesday through Monday) Issued at 315 AM CDT Tue Jun 22 2021 As the upper ridge continues to build over the area, high temperatures will remain consistently in the upper 90s to low 100s across the Permian Basin, 105+ along the Trans Pecos, and 110+ along the Rio Grande through Friday. These temperatures will be borderline Heat Advisory criteria for SE New Mexico, so we will keep a close eye on temperatures Wed-Fri. Southerly surface winds will usher in warmer air with windy conditions expected mainly on Thursday. This pattern of high pressure overhead will keep us dry, although a few isolated high-based storms developing over the higher terrain of SE New Mexico are not out of the question. If any development occurs, no measurable precipitation is expected but dry lightning and gusty winds will be a concern. A change is in store late Friday as a low sitting off the coast of CA moves inland and a large trough over the Dakotas pushes further into CONUS. Both of these events will help break down our ridge, and the aforementioned trough will send a cold front down through the area. While the GFS/ECMWF differ on timing for this, convection is likely as this front pushes into the CWA. Storms will be possible area-wide from Friday evening through Monday, with the greatest precipitation chances to be Saturday/Sunday. Temperatures will be much cooler for this weekend and into early next week, with mid 90s for Saturday and upper 80s for Sunday-Tuesday. -Zuber && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 99 74 98 / 0 0 0 0 Carlsbad 71 104 72 104 / 0 0 0 10 Dryden 73 96 74 98 / 0 0 0 0 Fort Stockton 72 101 72 102 / 0 0 0 0 Guadalupe Pass 72 96 72 97 / 10 10 10 10 Hobbs 70 102 71 102 / 0 0 0 0 Marfa 61 96 63 97 / 10 0 0 10 Midland Intl Airport 72 99 74 99 / 0 0 0 0 Odessa 73 99 75 99 / 0 0 0 0 Wink 73 105 75 104 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...24 LONG TERM....70 AVIATION...24
Hazardous weather outlook, Jun 22, 3:05 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 305 AM CDT Tue Jun 22 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-230815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 305 AM CDT Tue Jun 22 2021 /205 AM MDT Tue Jun 22 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 27 min |
| Jun 21, 7:30 PM CDT | Special Weather Statement | MAF | Brewster | 60 min |
| Jun 21, 8:35 PM CDT | Special Weather Statement | MAF | Brewster, Terrell | 55 min |
Nearby
Heat Advisories in Texas, 2021Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.